Jump to content

antibiotics


KarenLorrel
 Share

Recommended Posts

I am sorry if this is a repeated topic but I have been doing very well until I started Amoxicillin last week. The doctor thought I had a sinus infection so she gave me 500mg three times a day. I haven't been able to figure out why I have been feeling so badly and getting worse. THe only changes has been the amoxicillin and clonidine at night.

Are antibiotics a problem for people with POTS? I searched throught the forums website and noticed some responses but would like some or your 'thoughts.'

My symptoms are shakiness, tingling in head..moving around, overall flu-like aches..flushing...does this sound like anything you have been through while using antibiotic?

I searched for clonidine responses too...I have been taking the clonidine a bit longer than the amoxicillin...ideas? experiences?

Appreciate any thoughts,

Karen

Link to comment
Share on other sites

Karen

I haven't taken an antibiotic for 2 years. 2 years ago I had pretty bad POTS symptoms. My bladder wasn't emptying property (probably a combination ofPOTS and a c-section). I was put on Tri-mox and had a great worsening of symptoms just as you describe. My doctor then truly thought I was insane, when I described them. I remember in particular this buzzing sensation in my head, along with flushing and worsening of dizziness. I finally got off of Trimox and on a different medication to control infection (after seeing a urologist), and didn't seem to have a bad response to that (nitrofurantoin).

Katherine

Link to comment
Share on other sites

Guest Julia59

Katheraine,

Is the second one you mentioned an antibiotic?

Basically I don't care what reaction I get other then breathing difficulties and obviously that would be an allergic reaction-------and also messes with my heart. Other then that I can deal with the milder affects---such as gastric upset and so on.

Also----as long as my POTS symptoms don't get worse---at least beyond the duration I take the antibiotics. I can understand feeling worse while on them---especially since it's trying to rid your body of an infection------The infection itself may have something to do with worsening symptoms.

Julie :0)

Link to comment
Share on other sites

I have a very hard time with antibiotics since being dx with POTS. My POTS symptoms get worse and yes, I do often feel flu like symptoms. Some antibiotics are a nightmare for my very sensitive GI tract and others do a number on my head. I have only needed this once so far this year and hoping my luck holds out!

Link to comment
Share on other sites

I'm like a few here, I'm down to just a few antibiotics I can take. One of my favorites for the least side effects is Keflex. It is an older one, but I have almost no side effects and I usually need to take it for much longer. I usually take a low dose twice a day for 12-15 days. I guess I would suggest a low dose (split your dose if you can) and wait for about 5 hours to see if you have trouble. Other than that there really isn't much else you can do.

The only other thing I can think of is a series of allergy tests.

Blackwolf

Link to comment
Share on other sites

Just an fyi, allergy tests are not possible for most antibiotic allergies. The only one my allergy doc said that they can officially test for is the penicillin group. According to my allergist, once I've developed hives from a drug, I'm not to take it again unless it's paired with steroids and benedryl.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...